From Lyndhurst, New Jersey, USA:
My 14 year old son, diagnosed about a year ago, is on three injections per day, and usually takes his insulin injections in his arms and legs and occasionally in his stomach. Lately, we notice that the injections were a little harder to inject into his arms so we decided to start giving him his injections in his backside. We have observed his blood sugars are so much better when we inject in his backside. Is there a reason for this? We were rotating sites when we were giving the injections in the arm. Do you sometimes have to stop using certain areas for awhile?
Although absorption of insulin can vary depending on the site you are using, there should be no real difference between using his backside when compared to his arms, thighs, or abdomen. However, if a site is overused, the skin can become damaged and will not absorb insulin correctly. This is called lipohypertrophy. It is avoided by rotating the insulin injection sites between his arms, legs, backside, and abdomen.
Original posting 18 Jan 2001
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.